Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 200, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 15, 2009, 4:21 AM PDT. It took effect at Apr 16, 2009, 3:20 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 4:21 AM PDT (11:21 UTC)
- In effect from
- Apr 16, 2009, 3:20 AM PDT
- Expired
- Apr 17, 2009, 3:17 AM PDT
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:19 AM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 15, 3:19 AM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
319 AM PDT WED APR 15 2009
.DISCUSSION...AS OF 3:15 AM PDT WEDNESDAY...MUCH LESS WINDY TODAY
FOLLOWED BY UNSEASONABLY WARM TEMPS THIS WEEKEND.
AFTER A RATHER ACTIVE DAY YESTERDAY WITH WIND GUSTS IN EXCESS 60
MPH ALONG THE COAST AND PEA SIZE HAIL IN THE EAST BAY THINGS HAVE
FINALLY QUIETED DOWN. THE COLD FRONT THAT HELPED USHER IN THE STRONG
WINDS AND AFTERNOON STORMS IS NOW WELL S AND E NEAR AZ BORDER PER
LATEST SFC ANALYSIS. DESPITE THE DROPPING N-S AND W-E
PRESSURE GRADIENTS WINDS ARE STILL SOMEWHAT ON THE BREEZY SIDE.
NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUST TO 30 MPH ARE
STILL COMMON THIS MORNING ALONG THE COAST AND OVER THE HILLS.
OTHERWISE...CLEAR SKIES PREVAIL WITH DROPPING TEMPERATURES WHICH
ARE DOWN 2-6 DEGS FROM 24 HRS AGO. THE DROPPING TEMPS ARE MOST NOTED
IN THE PROTECTED VALLEYS THIS MORNING.
SHORT TERM (TODAY-FRIDAY)...
MAIN CONCERN DURING THE SHORT TERM WILL BE THE FROST ADVISORY THAT
IS STILL IN EFFECT FOR THE NORTH BAY VALLEYS UNTIL 9 AM. AS
MENTIONED ABOVE THE WINDS ARE DIMINISHING WITH MANY LOCATIONS IN THE
NORTH BAY VALLEYS LESS THAN 10KTS. IN ADDITION...THE DEW POINTS
ARE DROPPING WITH MANY READINGS AROUND 30 DEGREES. THE COMBINATION
OF CLEAR SKIES...DIMINISHING WINDS AND LOW DEW POINTS SHOULD ALLOW
FOR SOME SUB-FREEZING TEMPERATURES AND FROST. THEREFORE...WILL
CONTINUE THE FROST ADVISORY.
OTHERWISE A WARMING TREND WILL COMMENCE STARTING TODAY WITH A
GENERAL 4 TO 7 DEGS WARMER THAN TUESDAY WITH HIGHS IN THE UPPER
50S TO MID 60S. A BIGGER JUMP IN TEMPS WILL OCCUR THURSDAY AND
FRIDAY WITH 5 TO 10 DEGS OF WARMING EACH DAY. HIGHS ON THURSDAY
WILL BE IN THE 60S TO MID 70S AND FRIDAY IN THE UPPER 60S TO LOWER
80S.
LONG TERM (SATURDAY-TUESDAY)...
EVEN MORE WARMING IS EXPECTED DURING THIS TIME FRAME AS A 580
UPPER LEVEL HIGH PARKS ITSELF OVER MUCH OF CA. THE WARMING IS ALSO
ENHANCED BY A DEVELOPING OFFSHORE FLOW AS THE THERMAL TROUGH SHIFTS
TOWARD THE COAST.
THERE ARE SOME MINOR DIFFERENCES AMONGST THE MEDIUM RANGE MODELS
REGARDING THE EXTENT OF WARMING...BUT ALL AGREE THAT TEMPS WILL BE
WELL ABOVE NORMAL. ATTM TIME MAX TEMPERATURE RECORDS DUE NOT APPEAR
TO BE IN JEOPARDY (RECORDS OVER THE WEEKEND ARE IN THE MID 80S TO
NEAR 90). HOWEVER...TEMPERATURES IN THE 70S WITH WIDESPREAD 80S
WILL BE COMMON PLACE. SOUTHERN INTERIOR LOCATIONS MAY EVEN HIT THE
90 DEGREE MARK ON SUNDAY OR MONDAY.
&&
.AVIATION...AS OF 10:45 PM TUESDAY...WINDS WILL GRADUALLY WEAKENING
OVERNIGHT. ANTICIPATE SUSTAINED WINDS AROUND 15 KT WITH GUSTS TO
25 KT POSSIBLE. WINDS AT SFO WILL BE SLIGHTLY STRONGER WITH SUSTAINED
WINDS AROUND 20 KT WITH GUSTS TO 30 KT POSSIBLE. AN AIRPORT WEATHER
WARNING IS CURRENTLY IN EFFECT UNTIL MIDNIGHT AND WILL BE ALLOWED
TO EXPIRE. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY
BUT NOT TO THE EXTENT WE EXPERIENCED TODAY. STRONGEST WINDS WILL BE
IN THE AFTERNOON AS THE SEABREEZE KICKS IN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FROST ADVISORY NORTH BAY VALLEYS 4 AM TO 9 AM WED
...GLW...PT ARENA TO PT PIEDRAS BLANCAS 10-60 NM
AND PT REYES TO PT PINOS 0-10NM UNTIL 9AM.
...SCA...PT ARENA TO PT REYES 0-10NM AND PT PINOS TO PT
PIEDRAS BLANCAS 0-10NM AND ROUGH BAR CONDITIONS.
PUBLIC FORECAST: MEHLE
AVIATION FORECAST: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 15, 3:28 AM PDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 328 AM PDT WED APR 15 2009 CAZ506-161100- NORTH BAY INTERIOR VALLEYS- 328 AM PDT WED APR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY INTERIOR VALLEYS. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT A FROST ADVISORY IS IN EFFECT FOR THE NORTH BAY VALLEYS FROM 4 AM TO 9 AM PDT WEDNESDAY MORNING. FREEZING TO SLIGHTLY SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR ONE TO THREE HOURS WEDNESDAY MORNING NEAR SUNRISE. SIMILAR TEMPERATURES ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:03 PM PDT | Frost Advisory | MTR | Marin, Napa, Sonoma | 13 hr |
| Apr 15, 4:21 AM PDT | Gale Warning | MTR | 6 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.